MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH D-M 2.0MM BEADED CABLE SET VIT; CERCLAGE, FIXATION

STRYKER ORTHOPAEDICS-MAHWAH D-M 2.0MM BEADED CABLE SET VIT; CERCLAGE, FIXATION
Model Number 6704-0-520
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.The following devices were also listed in this report: tridentii hemi cluster50d; cat# 702-11-50d; lot# 68226607.6.5mm low profile hex screw 35mm; cat# 7030-6535; lot# 342.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
This pi is for the first stage revision due to infection.As reported in medwatch (b)(4): patient had a left total hip arthroplasty [manufacturer not reported] and was discharged home without complications.The patient returned to the emergency department with a fractured left femur around her previous tha.She was taken to the or for revision of her left femoral component with orif of proximal femur.During the surgery, a cable would not thread through single-sided tensioner so the staff removed it from service and used the second one in the tray.That tensioner would allow for a cable to pass and surgery was completed.Two days later, the central sterile supply manager was evaluating the "broken" tensioner only to find it was not broken at all but was full of debris from previous patients.He then disassembled the "used" tensioner to find it was full of debris as well.We sent off for loaner replacement from the company and those received, under video inspection, were found to be caked with debris too.These devices are difficult to clean and visually confirm clean because they do not come apart close to the difficult areas to clean.The patient has now developed a hip infection requiring explantation of hardware, placement of a spacer.".
 
Event or Problem Description
This pi is for the first stage revision due to infection.As reported in medwatch 2302300000-2020-8005: patient had a left total hip arthroplasty [manufacturer not reported] and was discharged home without complications.The patient returned to the emergency department with a fractured left femur around her previous tha.She was taken to the or for revision of her left femoral component with orif of proximal femur.During the surgery, a cable would not thread through single-sided tensioner so the staff removed it from service and used the second one in the tray.That tensioner would allow for a cable to pass and surgery was completed.Two days later, the central sterile supply manager was evaluating the "broken" tensioner only to find it was not broken at all but was full of debris from previous patients.He then disassembled the "used" tensioner to find it was full of debris as well.We sent off for loaner replacement from the company and those received, under video inspection, were found to be caked with debris too.These devices are difficult to clean and visually confirm clean because they do not come apart close to the difficult areas to clean.The patient has now developed a hip infection requiring explantation of hardware, placement of a spacer.".
 
Additional Manufacturer Narrative
Corrected data: upon further review, this report has been identified as a duplicate of mfr# 0002249697-2020-01815.All further reporting will be provided under the original mdr# 0002249697-2020-01815.

Brand Name
D-M 2.0MM BEADED CABLE SET VIT
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10855921
Report Number0002249697-2020-02482
Device Sequence Number14034007
Product Code JDQ
UDI-Device Identifier07613327036466
UDI-Public07613327036466
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K953818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number6704-0-520
Device Catalogue Number6704-0-520
Device Lot Number78490815
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR